MAUDE Adverse Event Report: RICHARD WOLF GMBH ERAGON BIPOLAR; GRASP. FORCEPS INSERT Ø 5.5MM

RICHARD WOLF GMBH ERAGON BIPOLAR; GRASP. FORCEPS INSERT Ø 5.5MM
Model Number 83930031
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
On november 18, 2021 richard wolf (b)(4) was informed by the distributor.The customer has reported that the jaws from the insert 83930031 has broken during operation.The broken part was found on the ground from the or, it was not in the body.No injury for the patient.But there was a delay of 30 minutes due to the research of the broken piece and to perform radioscopy of the body.A second eragon bipolar device was taken to complete the surgery.
 
Additional Manufacturer Narrative
(b)(4).The instrument has not yet been sent for examination by the user.As soon as the examination is completed, we will send a follow-up report.
 
Event or Problem Description
Please see manufacturers narrative for results of the device evaluation.
 
Additional Manufacturer Narrative
Rwmic is submitting this report for richard wolf gmbh.Follow-up report #1 is to provide fda with any missing, new or changed information and the submit the results of the device investigation/evaluation.New information: the following fields have new information: g2, g6, h2, h6, h10 changed information: the following fields have changed information: d9, h3 investigation report/device evaluation: the present 83930031 grasping forceps insert ø 5.5mm from batch 1436131 has been inspected.One of the two branch parts has broken off at the bottom of the toothing.The cause is due to mechanical overload.The 83930031 grasping forceps insert ø 5.5mm has been in the programme since 09.07.2008.From the batch 1436131 a total of 20 pieces were booked into stock on 09.01.2020.2 pieces of the grasping forceps insert ø 5.5mm from batch 1436131 were delivered to the customer in luxembourg on 23.01.2020 with delivery note #0081690935.According to the production control plan, there was no abnormailty from the affected lot.So far, no complaints are known about this lot.The period 01.01.2018 to 18.11.2021 was subjected to a closer examination of the complaints database.During this period 1397 pieces of 83930031 grasping forceps insert ø 5.5mm were sold, during this period 3 similiar incidents are known.But these 3 incidents all occurred within 2020 and were assigned to just one customer.The intended use of the 83930031 grasping forceps insert ø 5.5mm provides the following: under endoscopic view: - grasping, manipulating, cutting.- dissecting of soft tissue parts/organs.- coagulation, hemostasis, severing of tissue - withdrawal of tissue samples by means of bipolar hf current.In the instructions for use ga-b 241 / en, explicit reference is made to the limited stability of the product.7 use caution! the products have only limited strength! excessive force will cause damage, impair the function and therefore endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.8 checks caution! be careful if products are damaged or incomplete! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.8.1 visual check check in particular the distal areas of the instruments as well as the accessories for - damage - sharp edges - loose or missing parts - rough surfaces.Check ceramic components (scissors) for cracks.' replace the ceramic blade has cracks, replace the parts.Any lettering, labeling or identification necessary for the safe intended use must be legible.' to prevent wrong handling or reprocessing, any illegible lettering, labeling or identification must be reinstated.8.2 function check check the jaws for proper opening and closing.Check that the jaw sections can be rotated by means of the star wheel rotation extension (3.2).8.2.1 function test moisten a sterile swab with sterile saline.Grasp the swab with the bipolar instrument.Activate the hf device.' the liquid in the swab must become hot and evaporate.If no heating or insufficient heating occurs: ' check the connections between the cable and the instrument and the cable and the device.' replace the cable and/or instrument if necessary.Possible hazards have been considered in the risk assessment b1-2 rev.05 with the corresponding extent of damage and probability of occurrence.Hazard (2): 5.8.5 mechanical energy since no new risks have arisen from the investigation of the current complaint case, the risk assessment remains valid in view of the facts described.The cause was attributed to mechanical overload.The user found the broken part on the floor of the operating room and performed a radioscopy to ensure that no other parts remained in the patient.In the relevant instructions for use, the customer is advised of the limited stability of the product as well as visual and functional checks.In our risk assessment possible hazards have been considered and evaluated as acceptable.Since no new risks have arisen in the current case, the risk assessment remains valid.No further measures are planned at this time.Richard wolf gmbh considers this matter closed.However, in the event rwgmbh receives any additional information a follow up report will be submitted to fda.Richard wolf medical instruments corporation(rwmic) submitting report on behalf of rwgmbh report.

Brand Name
ERAGON BIPOLAR
Common Device Name
GRASP. FORCEPS INSERT Ø 5.5MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimerstr. 32
knittlingen 75438
GM   75438
MDR Report Key12887531
Report Number9611102-2021-00038
Device Sequence Number17207455
Product Code HET
UDI-Device Identifier04055207026526
UDI-Public04055207026526
Combination Product (Y/N)N
Initial Reporter CountryLU
PMA/510(K) Number
K033177
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83930031
Device Catalogue Number83930031
Device Lot Number1436131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2021
Supplement Date Received by Manufacturer01/14/2022
Initial Report FDA Received Date11/29/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient SexUnknown